Welcome to the Virtual MS Center!
Ask any question you want about Multiple Sclerosis and one of our experts will answer it as soon as possible.
Severe allergic reactions to medications
My neurologist wants me to change from Tysabri to Ocrevus. I have been on Tysabri approximately 4 years with a short period off to try Tecfidera which dropped my white blood count too low to continue. I had a severe case of hives about 20 years ago from Benadryl and was told to never take it again.
I had a severe reaction to a prednisone treatment causing moon face, pseudo cushings, weight gain of >50lbs causing my natural ACTH to rise 3xs over the high end of the scale and, this endocrine nightmare lasted for two years. I exercised. I ate salad, but the endocrinologist said cortisol wins.
With this history of severe reactions to these two medications given with the infusion of rituxan and ocrevus, how am I to take the Ocrevus if I can't take the precursor IV drugs? are these required? With Tysabri I just get the medication and a sodium drip.
You need to talk to an allergist about going through a Drug Desensitization protocol in order to receive Ocrelizumab. This would need to be done each time you received the drug.
Revere (Rip) Kinkel MD
Director of the Multiple Sclerosis Program
Clinical Neurosciences Director
Professor of Clinical Neurosciences
University of California San Diego
3/13/2017 04:30:01 am
My daughter is also allergic to Benadryl (never thought I would find another in a lifetime, and I was a paramedic who used to administer Benadryl), and is on Rituxan.
2/6/2018 09:01:38 pm
Did the 50lbs finally come off?
4/24/2018 12:34:15 am
Charina I have had my first two treatments and have ballooned up! I run at least three miles a day and the scale is only going up! I really hope there’s a solution for it bc it’s really upsetting me! I do not want to go back on giving myself a shot!
Comments are closed.
PLEASE NOTE: This information/opinions on this site should be used as an information source only. This information does not create any patient-HCP relationship, and should not be used as a substitute for professional diagnosis and treatment. Please consult your health care provider before making any healthcare decisions or for guidance about a specific medical condition.